MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS® CLOSED MALE LUER, PURPLE CAP; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS® CLOSED MALE LUER, PURPLE CAP; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number CH2000S-PC
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is available to be returned for evaluation; however, it has not yet been received.
 
Event or Problem Description
The incident involved a spinning spiros closed male luer purple cap on an unknown date.The customer stated that there were several reports between december 2019 and first semester of 2020 where the product had a defective screw thread.The product does not lock, leading to disconnection.There was unknown patient involvement, but no harm was reported.
 
Additional Manufacturer Narrative
The customer's report of disconnection could not be confirmed during testing.A used ch2000s-pc spinning spiros was returned securely connected to a 5ml luer lock syringe.Although the customer reported that no leakage was noted, leakage was identified during testing.The leaking occurred at the poppet/o-ring interface in both the unactivated and activated positions.The spinning spiros assembly was disassembled and the o-ring outside diameter was found to be undersized and out of specification.This dimensional inaccuracy could result in leakage.The probable cause of the leakage is an o-ring molding inaccuracy during molding in salt lake city.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.D9: device returned to mfr 9-aug-2023.

Brand Name
SPINNING SPIROS® CLOSED MALE LUER, PURPLE CAP
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
michael visocnik
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key17389465
Report Number9617594-2023-00432
Device Sequence Number3875147
Product Code ONB
UDI-Device Identifier00840619027568
UDI-Public(01)00840619027568(17)240401(10)4040723
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K082806
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2024
Device Catalogue NumberCH2000S-PC
Device Lot Number4040723
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2023
Supplement Date Received by Manufacturer08/07/2023
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown